MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON FIBER OPTIC ILLUMINATOR; LIGHT, SURGICAL, FIBEROPTIC

ALCON RESEARCH, LLC - HOUSTON FIBER OPTIC ILLUMINATOR; LIGHT, SURGICAL, FIBEROPTIC
Catalog Number 8065751577
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Blurred Vision (2137); Eye Pain (4467)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported postoperative endophthalmitis during combined vitrectomy for retinal detachment and cataract surgery.The eye was already found cloudy by the exam of the slit lamp.The patient also complained of eye pain.Intraocular washing was performed.Backflush and other products of other companies are also suspected to be involved.Other equipment in the facility was also being investigated.Risk of disability was the surgeon's assessment.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation; therefore, the condition of the product could not be verified.A review of the device history records traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown; therefore, specific action with regards to this complaint cannot be taken.All products are 100% visually inspected and light tested for transmittance and image during manufacturing.The device is intended for one procedure only, improper usage could result in a potentially hazardous condition for the patient.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
FIBER OPTIC ILLUMINATOR
Common Device Name
LIGHT, SURGICAL, FIBEROPTIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16067389
Report Number1644019-2022-01093
Device Sequence Number15129770
Product Code FST
UDI-Device Identifier00380657515776
UDI-Public00380657515776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K875005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number8065751577
Device Lot Number14MC6H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2022
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS PLUS STERILE INTRAOCULAR IRRIGATING SOLUTION; CLAREON IOL; CONSTELLATION SURGICAL PROCEDURE PACK; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Disability; Other; Required Intervention;
Patient Age70 YR
Patient SexFemale